Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Jan 13, 2012, 2:47 PM CST for 13 counties in Texas. It took effect at Jan 14, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2012, 2:47 PM CST (20:47 UTC)
- In effect from
- Jan 14, 2012, 2:00 AM CST
- Expired
- Jan 14, 2012, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS74 KCRP 132047 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 247 PM CST FRI JAN 13 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS INLAND AREAS OF SOUTH TEXAS TONIGHT... .MOSTLY CLEAR SKIES...VERY DRY AIR...AND LIGHT WINDS WILL COMBINE TO PRODUCE FREEZING TEMPERATURES ACROSS INLAND AREAS OF THE COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. THE FREEZING LINE WILL BE ALONG AND WEST OF A LINE FROM PORT LAVACA TO TAFT TO THE CORPUS CHRISTI INTERNATIONAL AIRPORT TO NAS KINGSVILLE. TXZ229>234-240>244-246-247-140600- /O.NEW.KCRP.FZ.W.0003.120114T0800Z-120114T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO... WOODSBORO...PORT LAVACA 247 PM CST FRI JAN 13 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY. * TEMPERATURE...FREEZING TEMPERATURES OF 27 TO 32 DEGREES WILL OCCUR OVER INLAND AREAS OF THE COASTAL BEND...VICTORIA CROSSROADS AND BRUSH COUNTRY. * IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE PLANTS AND ANIMALS. THUS...RESIDENTS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ JR
2 follow-up statements
350 WWUS74 KCRP 140251 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 851 PM CST FRI JAN 13 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS INLAND AREAS OF SOUTH TEXAS TONIGHT... .MOSTLY CLEAR SKIES...VERY DRY AIR...AND LIGHT WINDS WILL COMBINE TO PRODUCE FREEZING TEMPERATURES ACROSS INLAND AREAS OF THE COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. THE FREEZING LINE WILL BE ALONG AND WEST OF A LINE FROM PORT LAVACA TO TAFT TO THE CORPUS CHRISTI INTERNATIONAL AIRPORT TO KINGSVILLE NAVAL AIR STATION. TXZ229>234-240>244-246-247-141200- /O.CON.KCRP.FZ.W.0003.120114T0800Z-120114T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO... WOODSBORO...PORT LAVACA 851 PM CST FRI JAN 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... * TEMPERATURE...FREEZING TEMPERATURES OF 27 TO 32 DEGREES WILL OCCUR OVER INLAND AREAS OF THE COASTAL BEND...VICTORIA CROSSROADS AND BRUSH COUNTRY. * IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE PLANTS AND ANIMALS. THUS...RESIDENTS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ TMT/JR
184 WWUS74 KCRP 140918 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 318 AM CST SAT JAN 14 2012 ...FREEZING TEMPERATURES ARE EXPECTED THIS MORNING OVER INLAND LOCATIONS OF SOUTH TEXAS... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ONCE AGAIN PRODUCE FREEZING TEMPERATURES THIS MORNING ACROSS INLAND AREAS AWAY FROM THE COAST. TXZ229>234-240>244-246-247-141500- /O.CON.KCRP.FZ.W.0003.000000T0000Z-120114T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE... ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO... WOODSBORO...PORT LAVACA 318 AM CST SAT JAN 14 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL DROP TO 27 TO 32 DEGREES FOR MANY INLAND LOCATIONS THIS MORNING FOR A DURATION OF 2 TO 4 HOURS. * IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE PLANTS AND ANIMALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER. && $$ MB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 13, 11:32 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 13, 11:32 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST FRI JAN 13 2012 .DISCUSSION...UPDATE FOR 18Z AVIATION BELOW. && .AVIATION...VFR CONDITIONS ACROSS S TX THRU THE NEXT 24 HOURS WITH VERY DRY AIRMASS IN PLACE. JUST FEW-SCT HIGH CLOUDS MOVING ACROSS THE REGION FROM W TO E. THERE IS AN OVC 7K FT DECK ACROSS THE GULF AND DEEP S TX...AND THERE HAS BEEN A SLIGHT DRIFT NORTHWARD WITH THIS DECK ON VISIBLE SATELLITE. MODELS INDICATE THIS MOISTURE REMAINING TO THE S THRU TONIGHT...BUT WILL WATCH CLOSELY FOR THE CRP TAF. WEAK WIND REGIME AT 3-8 KTS...BECOMING E AND SE THRU THE AFTN...THEN TURNING BACK TO THE N OR NW LATE TONIGHT ACROSS ERN TAF SITES. && PREV DISCUSSION... /ISSUED 331 AM CST FRI JAN 13 2012/ SHORT TERM (TODAY THROUGH SATURDAY)...COOL AND VERY DRY CONDITIONS WL PERSIST THROUGH TNT AS THE RDG AXIS REMAINS ACROSS THE CWA. A LIGHT FREEZE IS LKLY ACROSS THE NRN ZONES TNT GIVEN THE NEAR CALM WINDS AND VERY DRY AND COOL AIR-MASS IN PLACE. KEPT TEMPS ON THE COOLER SIDE OF THE MODEL ENVELOPE FOR TNT. ON SATURDAY...A GRADUAL WARMING TREND IS EXPECTED AS WK E/SE FLOW BEGINS TO DEVELOP ON THE BACKSIDE OF THE SLOWLY DEPARTING RDG AXIS. HIGH LVL CLOUDS ARE EXPECTED TO THICKEN ON SATURDAY AS SWLY FLOW ALOFT DEVELOPS AHEAD OF AN UPR LVL TROUGH AXIS MOVING THROUGH THE BAJA RGN. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN ONSHORE FLOW WILL DEVELOP SATURDAY NIGHT AND RETURN TO ALL OF SOUTH TEXAS BY SUNDAY AS SURFACE HIGH PRESSURE SHIFTS EAST. WHILE A COOL START TO SUNDAY IS EXPECTED...A WARMING TREND WILL TAKE PLACE THROUGH TUESDAY. LOW LEVEL MOISTURE WILL ALSO BE ON THE INCREASE...AND WILL CONTINUE 20 TO 30 POPS IN THE FORECAST SUNDAY INTO MONDAY AS GFS/NAM CONTINUE TO BRING A WEAK DISTURBANCE ACROSS THE REGION. TUESDAY IS WHEN OUR NEXT COLD FRONT PUSHES THROUGH SOUTH TEXAS AS AN UPPER LEVEL TROUGH PUSHES ACROSS THE NORTHERN TIER OF THE CONUS. WILL ALSO KEEP SLIGHT CHANCE FOR SHOWERS ACROSS THE EAST ALONG THE FRONTAL PASSAGE WHERE DEEPER MOISTURE IS EXPECTED TO POOL. THIS WILL BRING COOLER AND DRIER AIR BACK INTO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE DOMINATES OUR WEATHER PATTERN. THIS HIGH QUICKLY SHIFTS EAST WITH TEMPERATURES WARMING BACK UP BY DAY 7 AND 8 WITH INCREASING ONSHORE FLOW. MARINE...WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVY LVLS ACROSS THE OFFSHORE WATERS EARLY THIS MORNING. THIS WEAKENING TREND WL PERSIST THROUGH SATURDAY AS THE RDG AXIS CENTER PUSHES SLOWLY INTO THE WATERS BY TNT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 59 34 65 49 68 / 0 0 10 10 30 VICTORIA 57 29 63 42 66 / 0 0 0 10 30 LAREDO 63 39 68 49 69 / 0 0 0 10 20 ALICE 60 32 66 46 69 / 0 0 10 10 30 ROCKPORT 58 36 63 50 67 / 0 0 0 10 30 COTULLA 61 30 65 44 65 / 0 0 0 10 20 KINGSVILLE 60 32 65 47 69 / 0 0 10 10 30 NAVY CORPUS 58 39 63 52 67 / 0 0 10 10 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 13, 5:37 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CST FRI JAN 13 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 537 AM CST FRI JAN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT IN WAKE OF A FRONTAL PASSAGE. OTHERWISE...NO HAZARD WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.